Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2007, 5:48 PM CDT for Cherokee County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2007, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 14, 2007, 6:16 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:00 PM CDT | HAIL 0.75 | 3 N Cedar Bluff, AL | PENNY SIZE HAIL JUST NORTH OF CEDAR BLUFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 142248 SVRBMX ALC019-142330- /O.NEW.KBMX.SV.W.0131.070614T2248Z-070614T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 548 PM CDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA... * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF CEDAR BLUFF...OR 10 MILES SOUTHEAST OF FORT PAYNE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDAR BLUFF BY 630 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3446 8552 3431 8570 3415 8568 3420 8545 $$ 10/ARM
2 follow-up statements
000 WWUS54 KBMX 142307 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 PM CDT THU JUN 14 2007 ALC019-142330- /O.CON.KBMX.SV.W.0131.000000T0000Z-070614T2330Z/ CHEROKEE AL- 606 PM CDT THU JUN 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHEASTERN CHEROKEE COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GAYLESVILLE...OR ABOUT 11 MILES NORTHEAST OF CENTRE...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GAYLESVILLE BY 620 PM CDT... CEDAR BLUFF AND WATERHOUSE BY 630 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...AWAY FROM WINDOWS. LAT...LON 3446 8552 3431 8570 3415 8568 3420 8545 $$ 10/ARM
000 WWUS54 KBMX 142316 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 616 PM CDT THU JUN 14 2007 ALC019-142326- /O.CAN.KBMX.SV.W.0131.000000T0000Z-070614T2330Z/ CHEROKEE AL- 616 PM CDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE COUNTY IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3446 8552 3431 8570 3415 8568 3420 8545 $$ 10/ARM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:06 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 14, 3:06 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT THU JUN 14 2007 .DISCUSSION...ONLY MINOR CHANGES TO THE SHORT TERM FORECAST...BUT SIGNIFICANT CHANGES MADE IN THE LONG TERM. TONIGHT WILL BE A BIT OF A CHALLENGE RIGHT OFF THE BAT...WITH POPS BEING A GAME TIME DECISION BASED ON RADAR TRENDS AND LAST MINUTE LOOK AT THE MESOSCALE. ONE WAY OR THE OTHER...EXPECT ISOLATED TO SCATTERED CONVECTION INTO THE EVENING HOURS TONIGHT...DISSIPATING WITH THE LOSS OF HEATING. AS THE LOW CONTINUES TO SPIN OFF THE EAST COAST...SHORT WAVES WILL CONTINUE TO ROTATE THROUGH THE FLOW. WITH THE NAM AND LOCAL WRF MODEL HAVING A BETTER HANDLE ON CONVECTION...WILL LEAN THAT WAY AGAIN TOMORROW...AND GO MUCH CLOSER TO MET POPS THAN MAV POPS... WHICH APPEAR TO BE UNDERDONE. WITH INCREASED MOISTURE INDICATED BY HIGHER PW AMOUNTS TOMORROW...FAIRLY CONFIDENT IN TAKING THIS ROUTE GOING FOR CHANCE POPS THE ENTIRE FORECAST AREA. BY SATURDAY...A BIT OF A NORTHWESTERLY FLOW KICKS IN AS THE LOW BEGINS TO LIFT OUT SLOWLY...AND RIDGING FOLDS OVER TO OUR WEST. THIS SLIGHT CHANGE IN FLOW SHOULD HELP BOOST TEMPERATURES UP INTO THE MID 90S ACROSS THE AREA...WHILE KEEPING THE BULK OF SHOWERS AND THUNDERSTORMS SUPPRESSED TO OUR SOUTH. STILL...CAN NOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO...BUT AT THIS TIME...WILL GO WITH A SILENT 10 CHANCE WITH ISOLATED THUNDERSTORMS IN THE AFTERNOON. BY SUNDAY...UNDER LIGHT NORTHWESTERLY FLOW AGAIN...AND WITH THE LOW LIFTED OUT...WILL KEEP THE FORECAST DRY AND HOT. FOR THE LONG TERM...MONDAY THROUGH THURSDAY...GFS IS BEGINNING TO TREND TOWARDS EURO/GEM/NOGAPS...WHICH HAVE BASICALLY GONE OUT OF PHASE WITH PREVIOUS FORECASTS BY ABOUT 180 DEGREES. THE SHARP... DEEP...PHASED TROUGH THAT WAS FORECAST TO PASS THROUGH ON TUESDAY AND INTO WEDNESDAY IS NOW OFF THE FORECAST CHARTS. EURO/GEM/NOGAPS MAINTAIN RIDGING OVER THE EAST...WITH A DEEPENING TROUGH OVER THE ROCKIES. 12Z CONSENSUS STILL OFFERS SOME HOPE FOR RAINFALL WITH A WEAKENED BROAD TROUGH JUST OFF TO THE WEST...SO WILL MAINTAIN LOW CHANCE POPS FOR TUESDAY AFTERNOON AND HOPE IT ALL PANS OUT. OUTSIDE OF THE SHORT TERM AND INFLUENCES OF THE COOLER AND MOIST AIR IN THE EAST...GENERALLY TOOK THE HIGH SIDE OF THINGS FOR TEMPERATURES...A BLEND OF MEX AND HIGH MEMBER OF THE 00Z ENSEMBLE GUIDANCE FOR HIGH TEMPS...AND AN ENSEMBLE BLEND FOR LOWS. && .AVIATION...18Z AVIATION DISCUSSION. BASES OF CUMULUS CLOUDS WILL RUN ABOUT 5 TO 6 THOUSAND FEET. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER THE FORECAST AREA THROUGH 01Z. INCLUDED VCTS AT ANB...BHM...AND EET. SOME OF THE STORMS MAY BE STRONG TO SEVERE AT TIMES...WITH HAIL AND GUSTY WINDS TO 50 KNOTS. EXPECT CONDITIONS TO IMPROVE AFTER 01Z...WITH MOSTLY CLEAR SKIES AFTER 06Z. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 88 63 90 64 / 40 30 20 20 10 ANNISTON 65 88 65 89 66 / 30 40 10 20 10 BIRMINGHAM 67 89 66 90 68 / 30 40 20 20 10 TUSCALOOSA 66 91 64 93 68 / 30 40 20 20 10 CALERA 66 89 66 91 68 / 30 40 20 20 10 AUBURN 64 90 66 90 68 / 20 40 10 20 10 MONTGOMERY 66 91 66 92 69 / 20 30 20 20 10 TROY 63 89 66 91 67 / 10 40 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 03/81/03
Hazardous weather outlook, Jun 14, 1:10 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT THU JUN 14 2007 ALZ011>015-017>050-151830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 110 PM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED...STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ...GENERALLY BETWEEN 2 PM AND 8 PM. THE MOST FAVORABLE AREA FOR THE STRONG THUNDERSTORMS IS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85. SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY... GENERALLY FROM NOON UNTIL 8PM...WITH WINDS MAINLY UP TO 45 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON AND FRIDAY AFTERNOON. 03
In the hours before
Local storm report, Jun 14, 3:37 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL SYLACAUGA 33.18N 86.26W
06/14/2007 E0.88 INCH TALLADEGA AL EMERGENCY MNGR
GROWING RPDLY
&&
MBAERSpecial weather statement, Jun 14, 3:40 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 PM CDT THU JUN 14 2007 ALZ025-026-142115- SHELBY-ST. CLAIR- 340 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY AND ST. CLAIR COUNTIES UNTIL 415 PM CDT... AT 339 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHEAST OF STERRETT...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. STEFKOVICH
Local storm report, Jun 14, 3:47 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL SYLACAUGA 33.18N 86.26W
06/14/2007 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
HEAVY RAIN
&&
MBAERLocal storm report, Jun 14, 4:08 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL SYLACAUGA 33.18N 86.26W
06/14/2007 E1.00 INCH TALLADEGA AL PUBLIC
BETWENN SYCAMORE AND SYLACAUGA NICKLE TO QUARTER SIZE
HAIL
&&
MBAERSpecial weather statement, Jun 14, 4:23 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 423 PM CDT THU JUN 14 2007 ALZ041-142230- AUTAUGA- 423 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 530 PM CDT... AT 421 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF PRATTVILLE...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 03
Special weather statement, Jun 14, 5:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT THU JUN 14 2007 ALZ020-142330- CHEROKEE- 544 PM CDT THU JUN 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 630 PM CDT... AT 544 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTH OF CEDAR BLUFF...STATIONARY. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 64 min |
| Jun 14, 4:05 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.